Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 4, 2004, 1:35 PM EDT for Saint Lucie County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 1:35 PM EDT (17:35 UTC)
- Expired
- Jun 4, 2004, 2:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WUUS52 KMLB 041735 SVRMLB FLC111-041830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 133 PM EDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA * UNTIL 230 PM EDT * AT 130 PM EDT...DOPPLER WEATHER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM OVER PORT SAINT LUCIE MOVING NORTH AT 10 MPH. AT THE SAME TIME AND LOCATION...STORM SPOTTERS ALSO REPORTED ONE-HALF INCH HAIL. * OTHER LOCATIONS IN THE WARNING INCLUDE INDIAN RIVER ESTATES... QUEENS COVE...PORT SAINT LUCIE RIVER PARK AND NETTLES ISLAND SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE STORM. IF YOU ARE IN ITS PATH...PUT YOUR CAR IN A GARAGE AND MOVE TO A STURDY BUILDING AWAY FROM WINDOWS. LAT...LON 2725 8040 2720 8020 2773 8001 2779 8031 $$ DWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:20 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 4, 9:20 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 920 AM EDT FRI JUN 4 2004 .DISCUSSION... ...STRONG TO SEVERE STORMS LIKELY TODAY... FOR SEVERAL RUNS DATING BACK TO LAST WEEK...GFS HAD BEEN POINTING TO A MID WEEK BREAK IN THE HEAT WAVE CORRESPONDING TO THE ONSET OF THE WET SEASON AND HAD ALSO BEEN SHOWING THE INCREASING POTENTIAL FOR STRONG/SEVERE STORMS WITH FRIDAY HAVING THE HIGHEST POTENTIAL. FROM THE LOOKS OF THINGS AS OF 12Z...IT HAS PRETTY MUCH NAILED BOTH THESE EVENTS. COMPARED TO THIS TIME THU...THE SYNOPTIC SETUP OVER ECFL LOOKS EVEN MORE CONDUCIVE TO STRONG TO SEVERE STORMS OVER ECFL. H50 VORT AXIS ANALYZED BY WATER VAPOR/RUC EXTENDING FROM NE GOMEX ACROSS NORTH FL AND UP THE SERN SEABOARD. LOCAL MEAN PWAT HAS INCREASED TO 1.8 WITH H50 TEMPS -9/-10C. MODIFYING FOR 91F/72F YIELDS 2800J/KG CAPE WITH LI NR -8C AND WBZ 13KFT. H85-H50 WINDS FCST TO BE SW AT 15-17KT NR THE OCALA FOREST AND 10KT NR LAKE OKEE BY THIS AFTN SO STEERING IS STRONGER THAN THU..AND DIRECTED ONCE AGAIN BACK TWD THE EAST COAST. LOOKING UPSTREAM...FOR (AT LEAST) THE 4TH DAY IN A ROW...THERE IS A RESIDUAL SQLN TO OUR NW...HOWEVER THIS ONE IS MUCH CLOSER TO ECFL... ALREADY IMPINGING ON THE JAX CWA...SO IT APPEARS CLOSE ENOUGH TO BE A DIRECT FACTOR. ALSO (SIMILAR TO WED/THU) ANTICIPATE CONVECTION TO FIRE OUT AHEAD OF THIS LINE EAST OF APALACHEE BAY OVER THE NEXT FEW HRS...ESPECIALLY WITH THE DYNAMIC FORCING FROM THE H50 VORT LOBE POISED TO DROP SEWD ACROSS THE AREA THRU THIS AFTN. GIVEN THE SFC-STEERING FLOW COUPLED WITH DYNAMIC AND THERMODYNAMIC CONSIDERATIONS...AS WELL AND ONGOING UPSTREAM CONVECTION...I REALLY HAVE NO QUALM WITH KICKING POPS UP TO AT LEAST 70% ALL ZONES (COVRG MAY BE A TAD LOWER ALONG THE TREASURE COAST) TODAY. IT SEEMS TO ME THAT OUTSIDE OF HAVING PWATS AOA 2.0... YOUD BE HARD PRESSED TO PRIME THE LOCAL AIR MASS A WHOLE LOT BETTER THAN THIS. HWO/G-HWO HAS HIT LOCAL THREATS VERY WELL. ONLY ANTICIPATE A MINOR TWEAK OR TWO THERE. && .MARINE...MAIN CONCERN THIS AFTN WILL BE STRONG TO POSSIBLY SEVERE STORMS DEVELOPING AND MOVING ENE TWD THE INTRACOASTAL AND NEARSHORE WATERS BY LATE AFTN. THREAT FOR FREQUENT LIGHTNING...WIND GUSTS GREATER THAN 35 KNOTS AND HAIL WITH STORMS. WINDS HAVE BEEN IN THE 5-10 KNOT RANGE THE LAST 24 HOURS AT BUOY 41009 WEAKER THAN MODEL PROGS. WINDS SHOULD BACK TO SOUTHERLY (AND SE NEAR THE COAST WITH THE AFTN SEA BRZ) AND INCREASE TO AROUND 10 KNOTS BUT WITH STRONGER GUSTS NEAR STORMS DURING THE LATE AFTN AND EVENING. && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...CRISTALDI LONG TERM...VOLKMER
Hazardous weather outlook, Jun 4, 11:40 AM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1140 AM EDT FRI JUN 4 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 041900- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 1140 AM EDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT: ...THUNDERSTORM IMPACT... ABUNDANT DEEP LAYER MOISTURE...INSTABILITY...ALONG WITH AN UPPER LEVEL DISTURBANCE WILL ALLOW NUMEROUS SHOWERS AND LIGHTNING STORMS TODAY. COVERAGE AND INTENSITY WILL INCREASE THROUGHOUT THE AFTERNOON AS THE EAST COAST SEA BREEZE MOVES INLAND AND INTERACTS WITH INLAND LAKE BREEZES...AS WELL AS STORMS ALONG AN OUTFLOW BOUNDARY CURRENTLY MOVING SOUTHEAST TOWARD OCALA AND SAINT AUGUSTINE. BY LATE AFTERNOON ...STORMS ALONG THE WEST COAST SEA BREEZE WILL APPROACH THE AREA. STORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS... HAIL...AND FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. THERE IS A RISK FOR AN ISOLATED TORNADO IN THE MOST INTENSE STORMS THAT FORM ALONG THE EAST COAST SEA BREEZE. FROM THE INTERSTATE FOUR CORRIDOR NORTH...STORMS WILL MOVE NORTHEAST BACK TOWARD THE COAST AT 15 TO 20 MPH. NEAR LAKE OKEECHOBEE...STORMS WILL MOVE SLOWER...CLOSER TO 10 MPH...TOWARD THE NORTH TO NORTHEAST. ...FLOOD IMPACT... LOCAL URBAN FLOODING AND PONDING OF WATER IN LOW AREAS WILL LIKELY OCCUR AS STORMS INTENSIFY THIS AFTERNOON. THE SLOWER MOVING STORMS WILL BE CAPABLE OF PRODUCING RAINFALL OF BETWEEN ONE AND THREE INCHES IN A SHORT PERIOD OF TIME. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL MOVE OFF THE MAINLAND AND ACROSS THE INTRACOASTAL WATERS...BARRIER ISLANDS...AND INTO THE NEAR SHORE ATLANTIC WATERS THIS AFTERNOON. SQUALLS ABOVE 35 KNOTS...VISIBILITY NEAR ZERO IN TORRENTIAL RAIN...HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING WILL ACCOMPANY THE MOST INTENSE STORMS. ...WATERSPOUT IMPACT... AS THE MOST INTENSE STORMS MOVE OFF THE MAINLAND AND OVER THE NEAR SHORE WATERS...THEY WILL BE CAPABLE OF PRODUCING AN ISOLATED TORNADIC WATERSPOUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: WITH THE WET SEASON UNDERWAY ACROSS EAST CENTRAL FLORIDA...STORMS ARE IN THE FORECAST EACH AFTERNOON. CONDITIONS WILL BE FAVORABLE FOR DEVELOPMENT OF STRONG THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND EVENING. FROM SUNDAY ONWARD...STORM CHANCES WILL DECREASE NEAR THE COAST EACH DAY AS THE EAST COAST SEA BREEZE MOVES MORE QUICKLY INLAND AND THE FOCUS FOR STORMS SHIFTS TO THE WEST SIDE OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF ANY WARNINGS ARE ISSUED FOR THEIR COUNTIES. CRISTALDI
In the hours before
Special weather statement, Jun 4, 12:37 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1237 PM EDT FRI JUN 4 2004 FLZ064-041730- MARTIN- 1237 PM EDT FRI JUN 4 2004 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER MARTIN COUNTY... AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STORMS WHICH WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS FROM JUPITER INLET TO JENSEN BEACH. IN FACT...A SEVERE THUNDERSTORM WARNING HAS ALREADY BEEN ISSUED FOR PALM BEACH COUNTY THROUGH 115 PM. SEVERAL STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE EXCESSIVE LIGHTNING AND RAINFALL TOTALS BETWEEN ONE AND THREE INCHES OVER MARTIN COUNTY THROUGH 2 PM. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. MARINERS SHOULD LISTEN FOR SPECIAL MARINE WARNINGS.
Special weather statement, Jun 4, 1:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 122 PM EDT FRI JUN 4 2004 FLZ041-044-141-041800- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 122 PM EDT FRI JUN 4 2004 ...STRONG STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...WINDS UP TO 50 MPH AND SMALL HAIL APPROACHING NORTHERN LAKE COUNTY...NORTHERN VOLUSIA COUNTY... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF LIGHTNING STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM MARINELAND TO CRESCENT CITY JUST SOUTH OF OCALA. THE LINE OF STORMS IS EXPECTED TO CONTINUE MOVING SOUTHEASTWARD AT 15 MPH. STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING INTO NORTHERN LAKE COUNTY AROUND LADY LAKE AND THE VILLAGES AND NORTHERN VOLUSIA COUNTY AROUND LAKE GEORGE AND ORMOND BY THE SEAS BETWEEN 2 AND 3PM AND SPREAD INTO THE DAYTONA BEACH...DELAND AND MOUNT DORA AREAS AFTER 3PM. THE ENVIRONMENT IS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS ACROSS VOLUSIA AND LAKE COUNTIES THIS AFTERNOON WITH LARGE HAIL... DAMAGING STRAIGHT LINE WIND GUSTS AND EXCESSIVE LIGHTNING THE PRIMARY THREATS. RESIDENTS SHOULD BE ALERT TO THE APPROACH OF THESE STORMS AND SEEK SHELTER INDOORS UNTIL THEY PASS. WE ARE NOW ENTERING OUR PEAK LIGHTNING SEASON AND LIGHTNING IS THE NUMBER ONE KILLER FROM SUMMER THUNDERSTORMS. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. HAGEMEYER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:12 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 4, 2:46 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 59 min |
| Jun 4, 3:46 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 39 min |
| Jun 4, 3:53 PM EDT | Tornado Warning | MLB | Brevard | 22 min |
| Jun 4, 3:58 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 62 min |
| Jun 4, 4:24 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 51 min |
| Jun 4, 4:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Jun 4, 5:10 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 35 min |
| Jun 4, 5:11 PM EDT | Special Marine Warning | MLB | 109 min | |
| Jun 4, 5:41 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.